# SDR 20001120SH040

- Difficulty date: July 17, 2000
- Submitted: November 20, 2000
- Operation: General aviation
- Aircraft: N6JV
- Make and model: Cessna A185F
- Aircraft serial: 18502397
- System (JASC): 8010 · Engine Cranking
- Part: Drive Shaft
- Part number: 643259A
- Part serial: 6585
- Condition: Defective
- Location: Engine
- Part time: 989 hours
- Stage of operation: IN
- How discovered: C
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

STARTER DRIVE STARTED MAKING NOISE WHEN CRANKING ENGINE.  WHEN STARTER WAS REMOVED, LOWER FLANGE OF STARTER DRIVE WAS FOUND TO BE BROKEN.  WHEN ''STARTER DRIVE'' SHAFT WAS TURNED AFTER REMOVAL FROM ENGINE, IT WAS VERY NOISY LIKE A VERY BAD BEARING OR SOMETHING.  THE ABOVE IS NOT PART OF THE STARTER.  (X)
